Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

seroquel withdrawal

Posted Sep 06 2009 8:31am

I have been on seroquel for just over a year.   at first i was only taking 25mg then i ended up in hospital and was taken up to 400mg as well as 100mg prn. I was prescribed this for symptoms of PTSD and DID. as the local/regional mental health services are so over run and under resourced and well not really good at follow up after hospital i was left on this dose without access to a psychiatrist to keep watch.   i have now been on 400mg for 10months and got to the point where i felt my head was going to explode and i could not think at all, was sensitive to light and sound and well ... any stimulation.   Finally got triaged and to see a psychiatrist who recommended to my GP(dr|) that i stop the seroquel.   i have now been coming down from seroquel for about 7 weeks at 50mg a time.   the first few days were fine and then body - muscle and joint aches hit - painful, very painful so difficult to do anything other than get through it.   the aches remain (I am now down to 50mg at night) and i also have kinda fevers - really boiling hot for a while and then at other times freezing cold and unable to get warm.   also some stomach upsets, boils and sores coming out on my skin - specially hips, thighs and bum. and times when my eyes just close - can't keep them open though i am not really sleepy.   for the first 6 weeks i was absolutely exhausted and didn't have a problem sleeping.   since getting down to 50mg - (only been 3 days) i just can't seem to sleep at night.   I don't have access to a regular psychiatrist as can't afford to pay and my dr doesn't seem to know much about seroquel and withdrawals.   i am wondering if this is just part of coming off this drug.   i think it is but it feels so extreme.   one thing though is that i have more space in my head the less seroquel i take and that is a relief.   and i am hoping my high bad cholesterol will get lower (high cholesterol can be a side effect of seroquel) as i have never had this problem before and i have a very healthy diet - tho some family history of it. anyway just wanted to share my experience and wondering if others have had similar experiences coming off seroquel. janet

Post a comment
Write a comment:

Related Searches